Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Dark stools, growing sore on bottom lip, loss of appetite, nausea. Any suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
I have dark stools, almost chocolate brown, I have a strange sore on my bottom lip that seems to be growing, I have lost my appetite, I feel nauseous. Any suggestions?
Posted Sun, 16 Sep 2012 in Digestion and Bowels
Answered by Dr. Mihail Iepure 2 hours later
Welcome to Healthcare Magic,
Stools coloured dark brown or black may result from presence of bile, blood, specific food like licorice or ingestion of lead, iron, bismuth. If you ruled out ingestion factors then one of cause of your symptoms and signs ( nausea, loss appetite, dark brown stool – presence of bile ) may be due to liver disorders and possible have correlation with your past history as you stated you had hepatitis B, C. Make an self assessment of your urine , skin and eye sclera- yellow colour indicate jaundice and liver origin. Another cause can be gastrointestinal bleeding ( dark black colour of stool due to presence of blood ) usually upper level ( duodenum, stomach, esophagus, sometime ileum ). For clarification you need laboratory analysis : stool analysis, liver function tests, complete blood count, coagulation profile, abdominal ultrasonography. All these test will help you understand and find cause and accordingly will be more easy choose treatment.
I wish you good luck and speedy recovery,
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.

Best Regards,


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor